Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|benz26 - Mon Sep 24, 2007 8:44 am||
i`m a 26 year old male, havent been diagnose yet. for the past 12 months i`ve been put on zyprexa (olanzepine) and have been reducing my dose very slowly from 7.5mg and have reduced to 3.75mg so far. Each time i step down a dose i have bad withdraw for about 6-8 weeks. The doctor say`s there no such thing as withdraw with zyprexa but i disagree. Anyway i`ve been prescribed to take lorazepam 0.25mg twice a day and seems to be working with no withdraw effects from zyprexa. After searching the internet for answers, some sites recommends not to take olanzepine and lorazepam together has the doctor made a mistake!
|Dr. K. Eisele - Mon Sep 24, 2007 8:51 am||
No, your doctor hasn't made a mistake. The combination of ORAL olanzapine with ORAL lorazepam is perfectly safe and widely used. What you may have seen is that the manufacturer of olanzapine recommends against using INJECTABLE olanzapine with INJECTABLE lorazepam, because there was a death in Canada after administration of both injectable meds.
The danger with both drugs together is only with the injectable forms. Don't worry.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.